Ohio, 2007Ice Storm in Ohio, February 24 to 25, 2007
February 24 to 25, 2007 · NWS CLE · 11 events in 11 counties and zones
An area of low pressure moved from the Plains to the western Great Lakes on February 25th. A warm front stretching east from the low moved north across central and northern Ohio early on the 25th.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $260,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved from the Plains to the western Great Lakes on February 25th. A warm front stretching east from the low moved north across central and northern Ohio early on the 25th. Rain and freezing fell in association with this front. Ice accumulations of up a quarter inch were reported across much of North-Central Ohio. Some accidents and minor power outages were reported during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 24, 8:45 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 24, 8:45 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
845 PM EST SAT FEB 24 2007
.SHORT TERM UPDATE/TONIGHT/...
NO CHANGES MADE TO CURRENT WARNINGS IN EFFECT. MADE SOME MINOR
CHANGES DROPPING TIMING IN WESTERN AREA WHERE FREEZING RAIN WILL
LIKELY SPREAD OVER THE AREA FROM ABOUT 11PM - 2AM...SO JUST WENT
WITH DEVELOPING AT THIS TIME. TWEAK TEMPERATURES LITTLE JUST TO
REFLECT CURRENT CONDITIONS THEN RISING OVERNIGHT. ELSEWHERE LOOK
LIKE FREEZING PCPN TO MOVE INTO CLE CAK AREA AROUND 4AM...JUST
REACHING FAR EASTERN AREAS ABOUT 7 AM.
&&
.SHORT TERM /TONIGHT-TUE/...
MADE UPGRADES TODAY TO THE WATCHES/WARNINGS POSTED FOR SUNDAYS
SYSTEM.
HIGH PRESSURE WEDGED ACROSS THE REGION IN COMBINATION WITH ROBUST
LOW ACROSS THE CENTRAL PLAINS WILL ALLOW FOR A FREEZING RAIN EVENT
TO DEVELOP STARTING CLOSE TO/JUST AFTER MIDNIGHT TONIGHT. MIXED
PRECIP ALREADY MAKING ITS WAY ACROSS SOUTHERN IND THIS AFTERNOON.
MIXED PRECIP SHOULD OVERSPREAD AND REACH TO THE CLE METRO AREA BY
DAWN. SNOW MAY BE AT THE ONSET...BUT AS WARMER AIR ALOFT WRAPS IN
FROM THE OCCLUDING LOW TO THE WEST AND SFC TEMPS REMAIN BELOW
FREEZING...FREEZING RAIN/SLEET WILL OCCUR. THE REST OF THE AREA
WILL SEE PRECIP BY EARLY SUN MORNING. QFP AMOUNTS ARE ENOUGH ACROSS
MOST OF THE AREA TO THREATEN A QUARTER INCH OF ICE ACCUM BY LATER
SUN MORNING AND HENCE THE ICE STORM WARNING. FOR FAR NE OH/NW
PA...PRECIP TYPE SHOULD BE MIXED LONGER THERE AND NOT AS CONFIDENT
IN FZRA QPF AMOUNTS...THEREFORE THE WINTER STORM WARNING. EARLY
LOWS TONIGHT WITH TEMPS RISING OVERNIGHT...BUT NOT ABOVE FREEZING
EXCEPT FOR MAYBE THE MNN AREA. WINDS WILL ALSO INCREASE OVERNIGHT
WITH GUSTS AOA 30 MPH EARLY SUN MORNING.
BY SUN AFTERNOON MANY PLACES WILL BE PRIMARILY RAIN...WITH THE
EXCEPTION BEING EASTERN OH/NW PA WHERE COLD AIR AT THE SURFACE MAY
BE TRAPPED LONGER. THIS WILL HAVE TO BE MONITORED AS CURRENT ICE
WARNING GOES TO NOON. RAIN TO SNOW SUNDAY EVENING.
THIS SYSTEM WILL BE WITH US FOR A FEW MORE DAYS AS RIDGING ALOFT
RETROGRADES AND CREATES A TEMPORARY BLOCK TO THE FLOW. FORTUNATELY
BY THIS POINT THE SYSTEM WILL BE WELL SPENT AND LINGERING SNOW
SHOWERS LOOK LIKELY MON BECOMING MORE SCATTERED BY TUE. ONLY LIGHT
SNOW ACCUMS EXPECTED.
&&
.LONG TERM /WED-SAT/...
WED WILL BE A DAY OF REST AS HIGH PRESSURE SFC AND ALOFT MOVES IN
AND WEEKEND SYSTEM FINALLY DEPARTS EAST. RELIED HEAVILY ON ECMWF AS
THIS WAS THE PREFERENCE OF THE THOROUGH INTERPRETATION OF HPC.
PRECIP ARRIVES AGAIN ON FRI AS ANOTHER SYSTEM WRAPS UP...THIS TIME
IN THE UPPER MIDWEST. RIGHT NOW WILL STICK WITH MIX OF RA/SN.
&&
.AVIATION(00Z-24Z)...
STORM SYSTEM CONTINUES ON TRACK TOWARD THE AREA. STARTED
PRECIPITATION AND MVFR CONDS IN THE WEST BETWEEN 03Z AND 06Z. BASED
ON BUFKIT FCST SOUNDINGS AND NAM12 TEMPS AT 850MB VS THE SFC EXPECT
PRIMARY THREAT TO BE FREEZING RAIN. PRECIPITATION COULD START OUT AS
SNOW OR MIXED WITH SLEET. EXPECT ONSET OF PRECIP INTO KCLE AROUND
08-10Z AND EVENTUALLY KERI BY 11Z-12Z WINDOW. EXPECT A MID DAY SML
RISE IN TEMPS JUST ABV FREEZING PT WITH FREEZING RAIN CHANGING TO
JUST RAIN ACROSS MUCH OF THE AREA ALTHOUGH THERE IS A CHANCE NWRN PA
REMAINS AT OR VERY CLOSE TO FREEZING THROUGHOUT THE DAY. WINDS WILL
ALSO INCREASE OUT OF MNLY THE E INTO SUN MORN THEN START TO DMNSH
INTO SUN EVE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...ICE STORM WARNING FROM LATE TONIGHT THROUGH SUNDAY MORNING ALL
BUT ASHTABULA COUNTY.
WINTER STORM WARNING FROM SUNDAY MORNING THOROUGH
SUNDAY EVENING FOR ASHTABULA COUNTY.
PA...WINTER STORM WARNING FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.PAZ001-003.
&&
SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMSHazardous weather outlook, Feb 24, 5:51 AM EST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
551 AM EST SAT FEB 24 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-251100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
551 AM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
FREEZING RAIN... AS WELL AS SOME SLEET AND SNOW... WILL SPREAD
ACROSS THE AREA FROM WEST TO EAST LATER TONIGHT AND EARLY SUNDAY.
A GLAZE OF ICE IS EXPECTED AND THE ICE COULD BE SIGNIFICANT IN
SOME AREAS.
A WINTER STORM WARNING IS IN EFFECT FOR NORTHWEST OHIO WHERE THE
WINTRY PRECIPITATION WILL DEVELOP AROUND MIDNIGHT TONIGHT. A
WINTER STORM WATCH IS IN EFFECT ELSEWHERE EXCEPT FOR EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. AREAS THAT DO NOT HAVE
A WINTER STORM WARNING ISSUED WILL LIKELY HAVE A WINTER WEATHER
ADVISORY ISSUED FOR LATER TONIGHT INTO SUNDAY FOR THE FREEZING
RAIN...SLEET AND SNOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING RAIN AND SLEET AND ICY CONDITIONS ARE EXPECTED SUNDAY
MORNING BUT TEMPERATURES WILL RISE ABOVE FREEZING IN MOST AREAS
BY SUNDAY AFTERNOON. IT DOES NOT APPEAR THAT THERE WILL BE ENOUGH
RAIN TO CAUSE ICE JAMS OR FLOODING ON RIVERS NEAR LAKE ERIE
ALTHOUGH WARMER WEATHER EXPECTED LATE IN THE WEEK WILL HAVE TO BE
MONITORED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
KOSARIK
Ice Storm, Marion
- When
- February 24, 11:30 PM EST to February 25, 3:00 AM EST
- Where
- Marion forecast zone
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Marion County during the early morning hours of the 25th.
Ice Storm, Ashland
- When
- February 25, 12:00 AM EST to 4:30 AM EST
- Where
- Ashland forecast zone
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Ashland County during the early morning hours of the 25th.
Ice Storm, Crawford
- When
- February 25, 12:00 AM EST to 5:00 AM EST
- Where
- Crawford forecast zone
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Crawford County during the early morning hours of the 25th.
Ice Storm, Holmes
- When
- February 25, 12:00 AM EST to 4:00 AM EST
- Where
- Holmes forecast zone
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Holmes County during the early morning hours of the 25th.
Ice Storm, Knox
- When
- February 25, 12:00 AM EST to 4:00 AM EST
- Where
- Knox forecast zone
- Property damage
- $20,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Knox County during the early morning hours of the 25th.
Ice Storm, Morrow
- When
- February 25, 12:00 AM EST to 4:30 AM EST
- Where
- Morrow forecast zone
- Property damage
- $20,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Morrow County during the early morning hours of the 25th.
Ice Storm, Richland
- When
- February 25, 12:00 AM EST to 4:30 AM EST
- Where
- Richland forecast zone
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Richland County during the early morning hours of the 25th.
Ice Storm, Wyandot
- When
- February 25, 12:00 AM EST to 4:00 AM EST
- Where
- Wyandot forecast zone
- Property damage
- $15,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Wyandot County during the early morning hours of the 25th.
Ice Storm, Medina
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Medina forecast zone
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Medina County during the early morning hours of the 25th.
Ice Storm, Stark
- When
- February 25, 1:00 AM EST to 5:00 AM EST
- Where
- Stark forecast zone
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Stark County during the early morning hours of the 25th.
Ice Storm, Wayne
- When
- February 25, 1:00 AM EST to 5:00 AM EST
- Where
- Wayne forecast zone
- Property damage
- $30,000
- Reported by
- ASOS
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
A warm front moved north across northern Ohio early on February 25th. Up to a quarter inch of freezing rain fell on Wayne County during the early morning hours of the 25th.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17875, 17871, 17872, 17873, 17874, 17877, 17878, 17881, 17876, 17879, 17880.